Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 6, 2017, 8:51 AM CDT for Stone County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 8:51 AM CDT (13:51 UTC)
- Expired
- Aug 6, 2017, 9:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793
WWUS84 KMOB 061351
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
851 AM CDT SUN AUG 6 2017
MSZ075-078-079-061430-
Perry MS-Stone MS-George MS-
851 AM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTH CENTRAL PERRY AND STONE COUNTIES UNTIL
930 AM CDT...
At 851 AM CDT, the strong thunderstorm was located near Saucier, or
16 miles northwest of Gulfport, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3073 8934 3104 8896 3073 8875 3073 8888
3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1351Z 242DEG 12KT 3061 8918
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:30 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 6, 6:30 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 630 AM CDT Sun Aug 6 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...VFR conditions expected today outside of scattered showers and thunderstorms. Coverage is expected to be greatest well inland, becoming less so closer to the coast and offshore. Drops in CIGs to mid MVFr levels possible overnight with the overnight cooling, especially closer to the coast. /16 && .PREV DISCUSSION... /issued 458 AM CDT Sun Aug 6 2017/ NEAR TERM /Now Through Sunday night/...Shortwave energy moves into a shallow upper trough over the northeastern Conus. This energy's southward extent of movement will be limited by an upper ridge stretching west over the northern Gulf of Mexico getting a northward nudge by a combination of a tropical system moving west over the southern Caribbean towards the Yucatan and another system starting to move over the eastern Caribbean. With the upper energy limited in its southward travel, any help with PoP formation today will be over the northwestern half of the forecast area. A surface ridge stretching west over the northern Gulf coast will continue to keep moisture levels high (around 2" or high), allowing for locally heavy rains, but with a more organized southerly flow, do not feel there will be the water problems realized along the coast the last few days. Localized ponding will still be possible in poor drainage areas, though. For temps, with increased cloud cover and rain coverage, have went a bit below seasonal with respect to highs today, ranging from the upper 80s to around 90. Tonight, as a weak shortwave energy moves over the area from the west, bringing an uptick in rain chances mainly after midnight, have went around to above season with lows due to the thicker cloud cover continuing. Lows ranging from the low to mid 70s inland, upper 70s along the immediate coast. /16 SHORT TERM /Monday Through Tuesday night/...A shortwave moving across the Great Lakes region will send a weak cold front southward into the Tennessee Valley Monday afternoon and evening. This front will stall across central Alabama on Tuesday. South of the front, a continued southeasterly flow will continue to maintain deep layer moisture with precipitable water values over 2 inches. While the front will focus the development of showers and storms to our north, afternoon heating and the daily seabreeze will be more than enough for the development of scattered showers and thunderstorms. As the front sinks southward on Tuesday, the focus shifts southward toward northern portions of the area. Locally heavy rain and frequent lightning will be the main threats. Gusty winds will be possible in the stronger storms. Highs will be in the upper 80s to near 90. Lows remain very muggy, in the low to mid 70s inland to upper 70s along the coast. /13 LONG TERM /Wednesday Through Saturday/...The wetter than normal pattern continues into the extended as upper level shortwaves continue to combine with a warm and moist airmass over the area, with precipitable water values over 2 inches. Expect scattered showers and storms to develop each day, becoming most numerous during the afternoon hours along the seabreeze. Locally heavy downpours, frequent lightning, and gusty outflow winds will remain the primary threats with stronger storms. Meanwhile, temps run around normal for this time of year, with upper 80s to low 90s each afternoon and low to mid 70s each night. /13 MARINE...A surface ridge stretching west over the northern Gulf coast will create a general onshore flow through the forecast. A tropical system passing over the Yucatan and heading towards the Rio Grande will bring a more southeasterly component Monday night through Thursday, but by Friday, the flow returns to a general southerly by Friday. At this point, guidance is conservative on system development, this an increased swell component to the forecast mid week. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 6, 6:36 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 636 AM CDT Sun Aug 6 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 636 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected to develop today and last into tonight. Winds gusts to 40 mphs are possible in the stronger storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms are expected each day. Isolated damaging winds are possible with the stronger storms. A storm moving across the southern Gulf will bring increased southerly swell mid week. Moderate to strong rip currents are possible Tuesday into Friday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>635-650-655-670-675-071200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 636 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds, waves and seas will be locally higher in and near thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds, waves and seas will be locally higher in and near thunderstorms through the forecast period.
In the hours before
Special weather statement, Aug 6, 8:51 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
851 AM CDT SUN AUG 6 2017
MSZ075-078-079-061430-
Perry MS-Stone MS-George MS-
851 AM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTH CENTRAL PERRY AND STONE COUNTIES UNTIL
930 AM CDT...
At 851 AM CDT, the strong thunderstorm was located near Saucier, or
16 miles northwest of Gulfport, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3073 8934 3104 8896 3073 8875 3073 8888
3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1351Z 242DEG 12KT 3061 8918The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:58 AM CDT | Special Weather Statement | MOB | Choctaw | 77 min |
| Aug 5, 7:03 PM CDT | Special Weather Statement | MOB | Wayne | 27 min |
| Aug 5, 7:39 PM CDT | Special Weather Statement | MOB | Wayne | 66 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.